Tornadoes · United States · Illinois · 2007
EF0 tornado, West Salem, Illinois, October 18, 2007
This EF0 tornado ran 0.1 miles across Edwards County on October 18, 2007, touching down at 7:15 PM CDT and reaching 20 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- October 18, 2007
- Touchdown
- 7:15 PM CDT (00:15 UTC)
- Lifted
- 7:16 PM CDT (00:16 UTC)
- On the ground
- 1 minutes
- Path length
- 0.1 miles (0.2 km)
- Path width
- 20 yards (18 m)
- Deaths
- 0
- Injuries
- 0
- County
- Edwards County
- Touchdown point
- 38.541, -87.994
- Lift-off point
- 38.541, -87.993
- Record number
- 0710181815-01
What the Weather Service recorded
The second severe weather outbreak of the day occurred as a cold front swept east across the Mississippi Valley. Scattered thunderstorms developed along and ahead of the front late in the afternoon. The storms organized into supercells and short lines during the evening.
A funnel cloud was observed for a 20 to 30 minute period by numerous law enforcement personnel and at least one trained spotter. The trained spotter reported an apparent brief touchdown. The event was witnessed mostly from nearby Wabash County at a distance of about 3 to 10 miles. No damage was located, possibly due to the sparsely populated farmland over which it occurred. Due to their distance from the funnel, eyewitnesses were not certain of the exact duration of the touchdown. This funnel cloud and tornado was produced by the same long-lived supercell that crossed the Rend Lake area of southern Jefferson and northern Franklin County.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at Oct 18, 3:15 PM CDT, 4 hours earlier.
Area forecast discussion, Oct 18, 3:15 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT THU OCT 18 2007 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. MAIN CONCERN FOR THIS PERIOD CONTINUES TO BE SEVERE WEATHER POTENTIAL THIS AFTERNOON AND EVENING. RADAR IMAGERY FINALLY SHOWING SOME DEVELOPMENT JUST WEST OF CARTER COUNTY MISSOURI...ALONG WITH SOME SCATTERED ECHOES NEAR THE MISSISSIPPI RIVER IN WEST KENTUCKY AND A STRAY APPARENTLY ELEVATED SHOWER OVER THE PENNYRILE. TAMDAR SOUNDINGS FROM KPAH AROUND NOON INDICATED A SIZABLE CAP...WHICH IS LIKELY CAPPING THE SHOWER DEVELOPMENT OVER WEST KENTUCKY. FEEL THAT SCATTERED THUNDERSTORMS WILL SLOWLY DEVELOP OVER SOUTHEAST MISSOURI...AS THE UPDRAFTS STRUGGLE AGAINST THE IMMENSE DEEP LAYER SHEAR. AS THEY MOVE FURTHER EAST THEY WILL BECOME MORE NUMEROUS AND SUPERCELLULAR...AS THEY ENCOUNTER BETTER LOW-LEVEL MOISTURE AND INSTABILITY. STRAIGHT-LINE HODOGRAPHS INDICATE SOME POTENTIAL FOR SPLITTING STORMS...ESPECIALLY IN THE ORGANIZING STAGE. SO LONG AS THE STORMS CAN STAY ISOLATED...DAMAGING WINDS...TORNADOES AND LARGE HAIL WILL ALL BE POSSIBLE. IF THE STORMS FORM INTO LINE SEGMENTS AS THEY PROGRESS INTO BETTER MOISTURE OVER WEST KENTUCKY AND SOUTHWEST INDIANA THIS EVENING...INTENSE BOW ECHOES WOULD BE THE DOMINANT SEVERE WEATHER MODE. THE BEST LOW-LEVEL SHEAR AND INSTABILITY LOCATED OVER WEST KENTUCKY AND SOUTHWEST INDIANA...WILL RESULT IN THIS AREA HAVING THE GREATEST THREAT FOR A HIGH END SEVERE EVENT IN THE FORM OF TORNADOES OR BOW ECHOES. AS FOR THE GRIDS...GIVEN ONLY SCATTERED STORMS INITIALLY...WILL KEEP POPS IN THE LIKELY CATEGORY...CENTERED OVER THE PURCHASE AREA AND SOUTHERN ILLINOIS BEFORE 00Z...WITH CHANCE POPS FURTHER WEST NEAR THE INITIAL DEVELOPMENT. WILL THEN FOCUS LIKELIES EASTERN HALF AFTER 00Z WITH ONLY A SLIGHT CHANCE OVER WESTERN SOUTHEAST MISSOURI COUNTIES. WILL KEEP CHANCE POPS EAST OVERNIGHT...JUST IN CASE A FEW SHOWERS OR STORMS LINGER OVER THE PENNYRILE. AS FOR THE WIND ADVISORY...WILL KEEP IT GOING THROUGH 6 PM...EVEN THOUGH WE HAVE NOT QUITE REACHED CRITERIA. THE 30+KT GUSTS SHOULD SETTLE DOWN SOME WITH SUNSET...BUT WILL LIKELY STILL SEE SOME DECENT SOUTH TO SOUTHWEST WINDS WELL INTO THE EVENING...WITH OR WITHOUT CONVECTION. FOR FRIDAY AND BEYOND...BASICALLY JUST FOLLOWED THE 12Z GFS AND ITS MAV TEMPERATURE GUIDANCE. AFTER A COOLISH DAY FRIDAY...THE WEEKEND WILL BE MOSTLY SUNNY WITH CONTINUED ABOVE NORMAL TEMPERATURES. THE 12Z GFS SUPPORTS THE POPS OVER THE WESTERN HALF OF THE AREA SUNDAY NIGHT...SO LEFT THAT ALONE. .LONG TERM...MONDAY THROUGH THURSDAY. MODELS ARE IN SLIGHTLY BETTER AGREEMENT REGARDING THE SYSTEM TO AFFECT THE REGION EARLY NEXT WEEK. THE ECMWF IS STILL FAR FROM THE 00Z GFS AND GFS ENSEMBLES. FORECAST WILL BE WEIGHTED MORE HEAVILY TOWARD THE GFS/GFS ENSEMBLES...IN LINE WITH HPC GUIDANCE. THE GFS PUTS MUCH MORE EMPHASIS ON THE NORTHERN BRANCH OF THE 500 MB JET...DIGGING A FULL LATITUDE TROUGH THROUGH THE CENTRAL STATES. THIS TROUGH THEN SHEARS OUT GRADUALLY DURING MID WEEK. AS A RESULT...HIGHEST PRECIP CHANCES WILL BE MONDAY ASSOCIATED WITH THE PROGRESSIVE COLD FRONT PASSING THROUGH THE LOWER OHIO VALLEY. LOWER PRECIP CHANCES WILL LINGER INTO TUESDAY NIGHT AS THE WEAKENING 500 MB TROUGH PERSISTS NEAR OR JUST EAST OF THE FORECAST AREA. CONFIDENCE DECREASES AFTER MONDAY SINCE MODEL VARIABILITY BECOMES MUCH GREATER. TEMPS WILL BE CLOSE TO SEASONAL NORMS IN THE WAKE OF THE COLD FRONT PASSAGE ON MONDAY. && .AVIATION... TIMING OF CONVECTION IS THE MAIN AVIATION CONCERN. HIGHEST PROBABILITIES ARE IN EVV/OWB TAF AREAS...WHERE MOISTURE IS RELATIVELY DEEP. THE DEEPER MOISTURE IS EVIDENT IN VISIBLE SATELLITE IMAGERY...WITH MORE IMPRESSIVE CUMULUS DEVELOPMENT SOUTH AND EAST OF PAH. INSTABILITY WILL WANE QUICKLY AFTER SUNSET...WHEN DRIER AIR WILL CONTINUE TO INVADE FROM THE WEST. CONVECTIVE POTENTIAL SHOULD BE MAINLY EAST OF THE TAF SITES BY 03Z...FOLLOWED BY A PERIOD OF MOSTLY CLEAR SKIES AND DIMINISHING WINDS. WRAPAROUND LOW CLOUDINESS OVER IOWA AND NW MISSOURI MAY OVERSPREAD THE REGION WELL AFTER 06Z. CIGS ARE EXPECTED TO BE IN THE MVFR RANGE AT WORST. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHORT TERM......DRS LONG TERM.......MY AVIATION........MY
Hazardous weather outlook, Oct 18, 12:11 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1211 PM CDT THU OCT 18 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191715- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1211 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE REGION. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS DURING THE MID AFTERNOON HOURS. THESE STORMS WILL MOVE RAPIDLY TO THE NORTHEAST AND SPREAD SOUTHWARD INTO WESTERN KENTUCKY. THE STORMS WILL CONTINUE TO MOVE EAST AND SHOULD EXIT THE AREA AROUND MIDNIGHT. THE STORMS WHICH DEVELOP WILL QUICKLY BECOME SUPERCELLS WITH DAMAGING WINDS THE MAIN RISK. TORNADOES ARE POSSIBLE AS WELL. A WIND ADVISORY IS IN EFFECT UNTIL 6 PM TODAY. THE LOW PRESSURE SYSTEM WHICH WILL SPAWN THE THUNDERSTORMS...IS EXPECTED TO INTENSIFY AND PRODUCE GUSTY WINDS EVEN OUTSIDE THE THUNDERSTORMS. THE RECENT DROUGHT HAS WEAKENED MANY TREES IN THE REGION...LEAVING THEM MORE SUSCEPTIBLE TO DAMAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CHANCE OF THUNDERSTORMS IS FORECAST THROUGHOUT THE QUAD STATE SUNDAY NIGHT THROUGH MONDAY NIGHT. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD BE PREPARED FOR ACTIVATION TODAY AND TONIGHT. PS
In the hours before
Local storm report, Oct 18, 6:49 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
649 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 2 S INA 38.12N 88.90W
10/18/2007 M1.25 INCH FRANKLIN IL LAW ENFORCEMENT
LATE REPORT. HALF DOLLAR SIZE HAIL WITH WIND GUST
ESTIMATED 60 MPH NEAR THE BIG MUDDY CORRECTIONAL CENTER.
&&
SMITTYLocal storm report, Oct 18, 6:56 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
656 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 6 N BLOOMFIELD 36.98N 89.93W
10/18/2007 STODDARD MO EMERGENCY MNGR
UPDATE REPORT. EVENT OCCURRED AT 530 PM. NUMEROUS TREES
AND POWER LINES DOWN NEAR INTERSECTION OF HIGHWAYS K AND
M.
&&
SMITTYLocal storm report, Oct 18, 6:57 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
657 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL DRAFFENVILLE 36.94N 88.34W
10/18/2007 M0.25 INCH MARSHALL KY FIRE DEPT/RESCUE
PEA SIZE HAIL WITH WIND GUSTS 40 TO 50 MPH.
&&
SMITTYLocal storm report, Oct 18, 7:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
707 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL SEBREE 37.60N 87.53W
10/18/2007 M1.75 INCH WEBSTER KY EMERGENCY MNGR
&&
SMITTYLocal storm report, Oct 18, 7:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
710 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 4 E BENTON 36.85N 88.29W
10/18/2007 MARSHALL KY TRAINED SPOTTER
NUMEROUS TREES DOWN IN THE COMMUNITY OF FAIRDEALING.
&&
SMITTYLocal storm report, Oct 18, 7:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
715 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM FUNNEL CLOUD 1 N HENDERSON 37.85N 87.58W
10/18/2007 HENDERSON KY EMERGENCY MNGR
VISIBLE SIGHTING OF FUNNEL CLOUD OVER THE HENDERSON AREA.
&&
SMITTYThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 00:00Z
0.3 hours before the tornado, 186 km from the path. October 19, 2007.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -73 J/kg
- Surface CAPE
- 77 J/kg
- Mixed-layer LCL
- 2442 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 8.3 K/km
The surface observations
Mount Carmel (AJG), 24 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Evansville,IN radar (KVWX), 39 km away, was scanning. The volume nearest the touchdown began at 00:14 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2007 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are
The other tornadoes of October 18, 2007
44 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| October 18 | 5:45 AM CDT | EF1 | Jackson, MS | 2.3 | 90 | $90,000 | ||
| October 18 | 10:10 AM CDT | EF1 | Escambia, FL | 5.6 | 150 | 4 | $1.0 million | |
| October 18 | 12:41 PM CDT | EF0 | Oktibbeha, MS | 0.3 | 50 | $30,000 | ||
| October 18 | 1:02 PM CDT | EF0 | Oktibbeha, MS | 0.4 | 25 | |||
| October 18 | 1:15 PM CDT | EF0 | Lamar, AL | 0.0 | 25 | |||
| October 18 | 2:13 PM CDT | EF1 | Kemper, MS | 2.4 | 100 | |||
| October 18 | 2:42 PM CDT | EF0 | Marion, AL | 0.1 | 50 | $8,000 | ||
| October 18 | 3:05 PM CDT | EF1 | Lawrence, AL | 0.2 | 100 | |||
| October 18 | 5:25 PM EDT | EF1 | Cheboygan, MI | 10.2 | 215 | $30,000 | ||
| October 18 | 6:25 PM EDT | EF2 | Alpena, MI | 4.1 | 430 | $240,000 | ||
| October 18 | 6:07 PM CDT | EF1 | Daviess, KY | 2.0 | 90 | $50,000 | ||
| October 18 | 7:10 PM EDT | EF0 | Jefferson, KY | 0.0 | 10 | $3,000 | ||
| October 18 | 6:10 PM CDT | EF2 | Daviess, KY | 13.9 | 200 | $200,000 | ||
| October 18 | 6:15 PM CDT | EF0 | Daviess, KY | 0.2 | 20 | $3,000 | ||
| October 18 | 6:34 PM CDT | EF1 | Perry, IN | 8.2 | 200 | |||
| October 18 | 7:35 PM EDT | EF2 | Kalkaska, MI | 4.5 | 430 | 1 | 1 | $1.1 million |
| October 18 | 7:09 PM CDT | EF2 | Webster, KY | 10.2 | 300 | 5 | $2.5 million | |
| October 18 | 8:12 PM EDT | EF2 | Oscoda, MI | 11.6 | 865 | $1.4 million | ||
| October 18 | 7:16 PM CDT | EF1 | Caldwell, KY | 5.2 | 100 | $25,000 | ||
| October 18 | 7:25 PM CDT | EF2 | Caldwell, KY | 8.8 | 300 | $250,000 | ||
| October 18 | 7:32 PM CDT | EF2 | McLean, KY | 17.3 | 360 | 4 | $900,000 | |
| October 18 | 8:35 PM EDT | EF0 | Benton, IN | 0.4 | 20 | |||
| October 18 | 7:40 PM CDT | EF2 | Christian, KY | 1.4 | 300 | 1 | $120,000 | |
| October 18 | 8:42 PM EDT | EF1 | Oscoda, MI | 3.2 | 150 | $55,000 | ||
| October 18 | 7:48 PM CDT | EF2 | Hopkins, KY | 1.9 | 300 | 1 | $150,000 | |
| October 18 | 7:56 PM CDT | EF1 | Trigg, KY | 3.0 | 75 | $150,000 | ||
| October 18 | 7:58 PM CDT | EF1 | Hopkins, KY | 2.0 | 100 | $80,000 | ||
| October 18 | 9:00 PM EDT | EF2 | Alpena, MI | 0.3 | 230 | $245,000 | ||
| October 18 | 8:07 PM CDT | EF1 | Calloway, KY | 7.2 | 180 | $60,000 | ||
| October 18 | 8:09 PM CDT | EF3 | Daviess, KY | 7.0 | 360 | 8 | $12 million | |
| October 18 | 8:18 PM CDT | EF1 | Stewart, TN | 0.7 | 500 | $50,000 | ||
| October 18 | 8:23 PM CDT | EF0 | Trigg, KY | 1.0 | 50 | |||
| October 18 | 8:27 PM CDT | EF1 | Dubois, IN | 1.9 | 125 | $5,000 | ||
| October 18 | 8:32 PM CDT | EF2 | Trigg, KY | 9.3 | 200 | $120,000 | ||
| October 18 | 10:03 PM EDT | EF3 | Clark, IN | 4.8 | 440 | $1.0 million | ||
| October 18 | 10:05 PM EDT | EF3 | Marshall, IN | 20.3 | 880 | $15 million | ||
| October 18 | 9:26 PM CDT | EF2 | Breckinridge, KY | 3.0 | 300 | $300,000 | ||
| October 18 | 10:28 PM EDT | EF2 | Ingham, MI | 19.0 | 300 | 2 | 1 | $15 million |
| October 18 | 10:50 PM EDT | EF1 | Meade, KY | 4.1 | 300 | $20,000 | ||
| October 18 | 11:20 PM EDT | EF1 | Bullitt, KY | 1.6 | 200 | $35,000 | ||
| October 18 | 1:06 AM EDT | EF0 | Genesee, MI | 2.5 | 50 | $100,000 | ||
| October 18 | 1:16 AM EDT | EF1 | Tuscola, MI | 2.0 | 30 | 1 | $500,000 | |
| October 18 | 1:36 AM EDT | EF0 | Marion, KY | 0.8 | 20 | $100,000 | ||
| October 18 | 1:45 AM EDT | EF1 | Tuscola, MI | 3.0 | 100 | $400,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.